Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hyun Jung Lee 3 Articles
Utility of the APACHE II score as a neurological prognostic factor for glufosinate-intoxicated patients with alert mental status
Rok Lee, Tae Yong Shin, Hyung Jun Moon, Hyun Jung Lee, Dongkil Jeong, Dongwook Lee, Sun In Hong, Hyun Joon Kim
J Korean Soc Clin Toxicol. 2023;21(2):135-142.   Published online December 29, 2023
DOI: https://doi.org/10.22537/jksct.2023.00018
  • 468 View
  • 6 Download
AbstractAbstract PDF
Purpose: In patients with glufosinate poisoning, severe neurological symptoms may be closely related to a poor prognosis, but their appearance may be delayed. Therefore, this study aimed to determine whether the Acute Physiology and Chronic Health Evaluation II (APACHE II) score could predict the neurological prognosis in patients with glufosinate poisoning who present to the emergency room with alert mental status.
Methods
This study was conducted retrospectively through a chart review for patients over 18 years who presented to a single emergency medical center from January 2018 to December 2022 due to glufosinate poisoning. Patients were divided into groups with a good neurological prognosis (Cerebral Performance Category [CPC] Scale 1 or 2) and a poor prognosis (CPC Scale 3, 4, or 5) to identify whether any variables showed significant differences between the two groups.
Results
There were 66 patients (67.3%) with good neurological prognoses and 32 (32.8%) with poor prognoses. In the multivariate logistic analysis, the APACHE II score, serum amylase, and co-ingestion of alcohol showed significant results, with odds ratios of 1.387 (95% confidence interval [CI], 1.027–1.844), 1.017 (95% CI, 1.002–1.032), and 0.196 (95% CI, 0.040–0.948), respectively. With an APACHE II score cutoff of 6.5, the AUC was 0.826 (95% CI, 0.746–0.912). The cutoff of serum amylase was 75.5 U/L, with an AUC was 0.761 (95% CI, 0.652–0.844), and the AUC of no co-ingestion with alcohol was 0.629 (95% CI, 0.527–0.722).
Conclusion
The APACHE II score could be a useful indicator for predicting the neurological prognosis of patients with glufosinate poisoning who have alert mental status.
Factor Analysis of Intoxicated Patients Disposition in Pediatric Emergency Department
Hyun Jung Lee, Youngsoon Cho, Hye Young Jang, Hoon Lim, Bo Young Hwang
J Korean Soc Clin Toxicol. 2018;16(1):15-24.   Published online June 30, 2018
DOI: https://doi.org/10.22537/jksct.2018.16.1.15
  • 89 View
  • 0 Download
AbstractAbstract PDF
Purpose: This study was conducted to analyze the factors associated with intoxicated patient's disposition in the pediatric emergency department. Methods: We retrospectively evaluated pediatric intoxicated patients visiting the pediatric emergency department of a hospital between January 1, 2011 and December 31, 2013. Specifically, we analyzed the association between hospitalization recommended rate and the following variables: patient age group, symptoms, intentional poisoning, decontamination and toxic level of substance. Results: We collected data from 345 patients. A high incidence was noted in the 1-4 years of age group and 10-15 years of age group. Unintentional poisoning occurred in 306 patients (88.7%). A total of 115 patients (33.3%) had symptoms when visiting. Forty three patients (12.5%) ingested cleaning substances, which was the most common agent. Potentially-toxic level was the most common level of the substance. The hospitalization recommended rate associated with visits in 2011 was 2.5 times greater than in 2012 and 2013, decontamination was 2.0 times greater than no decontamination, and poisoning with potentially-toxic substances was 2.6 times greater than poisoning with other toxic substances. Additionally, the hospitalization recommended rate associated with symptomatic patients was 2.4 times greater than that of asymptomatic patients and intentional poisoning was 2.4 times greater than unintentional poisoning. Conclusion: Patients with decontamination, ingestion of potentially-toxic substances, symptoms and intentional poisoning had increased hospitalization rates. In addition, the hospitalization rate for patients who visited in 2011 was greater than that of patients who visited in 2012 or 2013.
A Case of Successful Resuscitation of 10,150 J Shocks and Therapeutic Hypothermia on Aconitine-induced Cardiovascular Collapse
Hyung Jun Moon, Jung Won Lee, Ki Hwan Kim, Dong Kil Jeong, Jong Ho Kim, Young Ki Kim, Hyun Jung Lee
J Korean Soc Clin Toxicol. 2014;12(2):97-101.   Published online December 31, 2014
  • 72 View
  • 0 Download
AbstractAbstract PDF
Aconitine, found in the Aconitum species, is highly extremely toxic, and has been known to cause fatal cardiac arrhythmias and cardiovascular collapse. Although several reports have described treatment of aconitine intoxication, management strategy for the patient in a hemodynamically compromised state who experienced cardiopulmonary collapse is unknown. We report here on a case of a successful cardiopulmonary resuscitation and therapeutic hypothermia in an aconitine-induced cardiovascular collapsed patient. A 73-year-old male who presented with nausea, vomiting, chest discomfort, and drowsy mental state after eating an herbal decoction made from aconite roots was admitted to the emergency department. He showed hemodynamic compromise with monomorphic ventricular tachycardia resistant to amiodarone and lidocaine. After 3 minutes on admission, he collapsed, and cardiopulmonary resuscitation was initiated. We treated him with repeated cardioversion/defibrillation of 51 times, 10,150 joules and cardiopulmonary resuscitation of 12 times, 69 minutes for 14 hours and therapeutic hypothermia for 36 hours. He recovered fully in 7 days.

JKSCT : Journal of The Korean Society of Clinical Toxicology